Ask a doctor

Remove Restylane Next Day? Glabella, Between the Eyebrows.

Today I got Restylane between my eyebrows, but after reading about the dangers (unfortunately not before treatment), I am becoming worried, and wish to have it removed. I don't know if I am having dangerous symptoms; dry eyes & mouth, quite strong swelling, headache and feel somewhat in bad shape this evening, but this could be from worrying. But I just want to get it removed. Can I do that the next day? How quickly will the swelling go down? Thanks so much, Im truly worried.

Doctor Answers (10)

Restylane or Juvederm in the glabella area between the brows is not to be taken lightly.

+2

Inexperienced injectors may cause dangerous problems injecting filler between the eyes in the nasal bridge or glabellar area. This should not be undertaken lightly by patients new to fillers, or injectors untrained in surgical facial anatomy. That said, as the other doctors have responded, side effects of glabellar injection errors do not include dry mouth or eyes. It's likely you are feeling anxious, having done some research after the fact, and that this is the cause of your symptoms. I would call your injector (hopefully a physician from one of the four core cosmetic specialties of dermatology, plastic surgery, ENT/facial plastic surgery, or oculoplastic surgery), report your symptoms, and get some basic suggestions for short term relief of discomfort. Remember you can always dissolve misplaced fillers, but that does mean further trauma to the area with more needles--also not to be taken lightly.


New York Dermatologic Surgeon
4.5 out of 5 stars 40 reviews

Restylane or Jeuvederm - assess results after swelling dissapates

+1
Dangerous symptoms from Restylane injected between your eyebrows do NOT usually include dry eyes & mouth, quite strong swelling, headache or  feeling  "somewhat in bad shape in the  evening". Swelling happens in everyone some more others less - it usually peaks in 2-3 days then goes down.

My recommendation at this point is to see what your final results are. If you do not like them return to your injector who can discuss possible hyaluronidase use to breakdown the injected product.

Larry S. Nichter, MD, MS, FACS
Orange County Plastic Surgeon
5.0 out of 5 stars 50 reviews

Restylane to glabella

+1

It's difficult to say exactly is happening, based on what you've described. However, if you're concerned you are having some issues with swelling beyond expectations, pain, and other issues, I would certainly recommend following up with the provider for a full assessment. It's a risky area to treat with dermal filler, but in the hands of a well trained and reputable provider, can be very safe and effective. Complications are less common.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

You might also like...

Remove Restylane Next Day

+1

Your symptoms sound like anxiety. Swelling will subside over the next week.  If you are determined to remove the product, then you can have Hyaluronidase to dissolve restylane. Most of the issues with restylane can be traced to inexperienced or untrained injectors injecting or with the product used inappropriate or on inappropriate candidates. Experienced and expert board certified plastic surgeons have few complications.

Kris M. Reddy, MD, FACS
West Palm Beach Plastic Surgeon
4.5 out of 5 stars 18 reviews

Remove Restylane Next Day? Glabella, Between the Eyebrows.

+1

Hyaluronidase is an enzyme which may be injected into the area where the Restylane was infiltrated, and will catalyze the breakdown of the Restylane if you wish to go this route. 

Jonathan Ross Berman, M.D. , F.A.C.S.

Jonathan Berman, MD
Palm Beach Plastic Surgeon
5.0 out of 5 stars 7 reviews

Restylane between eyebrows

+1

Yes, there are risks with any type of injections with fillers.   The injection of filler in the glabella region has been reported rarely to cause skin necrosis. This often begins after acute injection when a vessel is accidentally injected and causes occlusion. It is very rare.  When it does happen it usually happened right away.  It is unlikely that you would have problems at this point.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Concerns about Restylane in the glabella

+1

Your description of your symptoms sounds as if they are mostly due to anxiety and not from your Restylane injections. The typical side effects associated with hyaluronic acid injections such as Restylane or Juvederm include bruising, redness, swelling and pain. These occur in as high as 90% of patients and usually resolve within one week. I recommend using ice and anti-inflammatory medication for the swelling and giving yourself more time to get used to your treatment.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Removal of Restylane

+1

Fortunately, there is an antidote for Restylane but my guess is that your symptoms are psychogenic in nature and not caused by the substance itself because you developed them not at the time of injection but thereafter.  The swelling will typically go down over 3-4 days and you can use ice packs to reduce swelling.  Try not to worry and give your injector a call to discuss your concerns.

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 13 reviews

What you are describing is probably related to anxiety.

+1

The dangers associated with putting fillers into the glabellar area are really at the moment of injection.  Now that you have had the service it is unlikely that you will have a problem.  Swelling after the service is normal and you should allow about a week for this to fully resolve.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Swelling1 day after Restylane Injection

+1

Swelling is not uncommon after Restylane injection.  It should resolve in a few days to a week.  Your other symptoms do not sound specifically worrisome.  Restylane can be dissolved easily at any time with hyaluronidase.  I would recommend waiting at least a week to see if you get used to your injection. 

Michael McCracken, MD
Lone Tree Oculoplastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.